Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

August 21, 2021Schuyler County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 21, 2021, 3:29 AM CDT for Schuyler County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 3:29 AM CDT (08:29 UTC)
Expired
Aug 21, 2021, 4:00 AM CDT
In force
31 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
40

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

808 
WWUS83 KILX 210829
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
329 AM CDT Sat Aug 21 2021
 
ILZ040-210900-
Schuyler-
329 AM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of western Schuyler
County through 400 AM CDT...

At 328 AM CDT, Doppler radar was tracking a strong thunderstorm over
Augusta, or 17 miles southeast of Carthage, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
  Littleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4029 9091 4028 9058 4003 9061 4003 9062
      4001 9061 4005 9068 4008 9067 4008 9070
      4009 9071 4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 0828Z 271DEG 21KT 4021 9093 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

37

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 11:49 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 20, 11:49 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1149 PM CDT Fri Aug 20 2021

.SYNOPSIS...
Issued at 300 PM CDT Fri Aug 20 2021

A cold front will move through Illinois on Saturday and Saturday
evening, bringing scattered showers and thunderstorms later
tonight into Saturday evening. Dry and less humid weather is
expected Sunday behind this front. But the heat and humidity will
return during the work week, with heat indices over 100 possible
during the afternoon hours Monday through Wednesday.

&&

.UPDATE...
Issued at 910 PM CDT Fri Aug 20 2021

The cold front at 9 pm extended from western Iowa to eastern
Kansas, with slow but steady progress to the east. The latest runs
of the HRRR and RAP are both pointing toward a slower arrival of
the line of storms into our western counties, and also a more
complete dissipation of the line of showers/storms by 15z/10am.
There is enough agreement in the HREF/SREF guidance to trend in
that direction with the evening update. Have slowed down the onset
and advancement after midnight, and reduced the coverage of PoPs
during the morning into early afternoon. There could be a sizable
break in any rain in our CWA from 10 am to 3 or 4 pm, before the
front energizes during peak afternoon heating for areas east of
I-55. Even that coverage could be reduced with future updates,
based on the latest trends. Updated forecast info is already
available online.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 315 PM CDT Fri Aug 20 2021

Isolated convection has been staying out of central and se IL so
far today, focused more in southern IL into se MO and sw KY. Also
a few isolated showers/thunderstorms over central and ne IN into
western Ohio. Some subsidence over area with 587 dm 500 mb high
over IL and eastern WI keeping it dry and more stable despite the
warm and moist air mass with temps in the mid to upper 80s and
dewpoints in the upper 60s to mid 70s. Heat indices at mid
afternoon ranged from 89 to 96 over CWA.

1000 mb low pressure in east central ND has a cold front moving
into eastern SD/NE. Models have trended a bit slower with bringing
this cold front east into nw IL Sat morning. A broken band of
convection ahead of the cold front to push into the IL river
valley during overnight mainly after 2-3 am and get as far east as
I-55 by 12/7 am as it weakens. SPC day1 outlook keeps risk of
severe storms west of IL through tonight. Lows overnight mostly in
the lower 70s, with some upper 60s in east central IL and near the
IN border/Wabash river.

Convection to redevelop over eastern IL during Saturday afternoon
and diminishes during Sat evening as cold front moves through. SPC
day2 outlook does not have any risk of severe storms over IL
tomorrow due to weak wind shear around 25 kts or less. Have some
pockets of more unstable air in eastern IL Sat afternoon so could
be a few thunderstorms with gusty winds and locally heavy rains.
Highs Sat in the mid to upper 80s, warmest in southeast IL. Muggy
dewpoints in the 70s Sat gives afternoon heat indices in the 90s.

.LONG TERM...(Saturday night through Friday)
ISSUED AT 330 PM CDT Fri Aug 20 2021

Convection chances diminish over eastern IL during Sat evening
after sunset to 20-30%, then dry overnight Sat night and Sunday
with upper level ridge nosing back into IL. Getting a short break
from the high humidity as dewpoints slip into the mid to upper
60s nw CWA and lower 70s in southeast IL. Lows Sat night range
from low to mid 60s over the IL river valley, to around 70 in
southeast IL. Highs Sunday in the mid 80s central IL and upper
80s southeast IL. Lows Sunday night in the mid to upper 60s,
coolest from I-74 ne.

Another heat wave sets up over the area from Monday through
middle of next week as subtropical ridge takes hold. Some
disturbances/short waves ridging over top of the ridge could bring
period chances of showers/thunderstorms Monday through Friday. The
higher chances will be overnight Monday night into Tue especially
ne CWA. Highs Mon-Wed are in the lower 90s with dewpoints back in
the low to mid 70s, giving afternoon heat indices in upper 90s to
around 105F. Heat advisory may be needed during those afternoons
especially over southern CWA. The forecast builder brings a bit
cooler temps Thu/Fri with highs in the mid to upper 80s, with
se IL near 90 yet on Thu. Convection chances look more isolated on
Friday as upper level ridging nosing back toward IL.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1148 PM CDT Fri Aug 20 2021

A steadily approaching cold front will advance to near the
Iowa/Illinois border by 12z this morning. Some pre-frontal
showers and storms will develop with support from a SW LLJ around
30kts. Convection could reach SPI by 11z and the IL river
valley/PIA toward 12Z. The line is still projected to gradually
weaken as it moves toward I-55 Sat morning, leaving a break in the
rain chances from late morning into early afternoon. MVFR ceilings
are expected to develop early to mid-morning from west to east
with time, as the front slowly advances across central IL. An
improvement to VFR cloud ceilings is likely in the wake of the
front Saturday afternoon and evening. However, additional storm
chances are indicated for areas east of I-55, as the front re-
energizes in the heat of the day. Those storms could produce
strong winds due to moderate instability.

SE winds will remain in the 5-7kt range tonight, then become
S to SSW at 7-10 kts Sat.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Shimon
SYNOPSIS...07
SHORT TERM...07
LONG TERM...07
AVIATION...Shimon
Hazardous weather outlook, Aug 20, 3:25 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
325 PM CDT Fri Aug 20 2021

ILZ027>031-036>038-040>043-047>053-212030-
Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason-
McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark-
Tazewell-Woodford-
325 PM CDT Fri Aug 20 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated to scattered thunderstorms are possible overnight, mainly
after 3 am tonight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Thunderstorms are possible Saturday. Severe weather is not
expected at this time. Isolated to scattered thunderstorms return
for Monday through Thursday.

Hot and humid weather will move into the area with heat index
values around 100 to 105 during the afternoon hours for Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-054>057-061>063-066>068-071>073-212030-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby-
Vermilion-
325 PM CDT Fri Aug 20 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Thunderstorms are possible Saturday and Saturday evening. Severe
weather is not expected at this time. Isolated to scattered
thunderstorms return for Monday through Thursday.

Hot and humid weather will move into the area with heat index
values around 100 to 105 during the afternoon hours for Monday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Deubelbeiss

In the hours before

Special weather statement, Aug 21, 3:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
329 AM CDT Sat Aug 21 2021

ILZ040-210900-
Schuyler-
329 AM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of western Schuyler
County through 400 AM CDT...

At 328 AM CDT, Doppler radar was tracking a strong thunderstorm over
Augusta, or 17 miles southeast of Carthage, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Littleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4029 9091 4028 9058 4003 9061 4003 9062
      4001 9061 4005 9068 4008 9067 4008 9070
      4009 9071 4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 0828Z 271DEG 21KT 4021 9093

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

37

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.